2015, 2015(special): 176-184. doi: 10.3934/proc.2015.0176

Similarity reductions of a nonlinear model for vibrations of beams

1. 

Departament of Mathematics, University of Cdiz, Cadiz, Spain, Spain

Received  September 2014 Revised  October 2014 Published  November 2015

In this paper we make a full analysis of the symmetry reductions of this equation by using the classical Lie method of infinitesimals. We consider travelling wave reductions depending on the constants. We present some reductions and explicit solutions.
Citation: Jose Carlos Camacho, Maria de los Santos Bruzon. Similarity reductions of a nonlinear model for vibrations of beams. Conference Publications, 2015, 2015 (special) : 176-184. doi: 10.3934/proc.2015.0176
References:
[1]

M. Abramowitz and I. A. Stegun, Handbook of Mathematical Functions, New York: Dover, 1972.

[2]

G. W. Bluman and J. D. Cole, The general similarity solution of the heat equation, J. Math. Mech., 18 (1969), 1025-1042.

[3]

J.M. Ball, Initial boundary value problems for an extensible beam, J. Math. Analysis Appl., 42 (1973), 61-90.

[4]

G. W. Bluman and S. Kumei, Symmetries and differential equations, Springer-Verlag, 1989.

[5]

E. Burgreen, Free vibrations of a pinended column with constant distance between pinendes, J. Appl. Mech, 18 (1951), 135-139.

[6]

B. Champagne, W. Hereman, and P. Winternitz, The computer calculation of Lie point symmetries of large systems of differential equations, Com. Phys. Comm., 66 (1991), 319-340.

[7]

R. W. Dickey, Free vibrations and dynamics buckling of extensible beam, J. Math. Analysis Appl. 29 (1970).

[8]

P. A. Djondjorov, Invariant properties of timoshenko beam equations, International Journal of Engineering Science, 33 (1995), 2103-2114.

[9]

J. G. Eisley, Nonlinear vibrations of beams and rectangular plates, Z. angew. Math. Phys., 15 (1964).

[10]

J. Ferreira, R. Benabidallah, and J. E. Mu{\ n}oz Rivera, Asymptotic behaviour for the nonlinear beam equation in a time-dependent domain, Rendiconti di Matematica, Serie VII, 19 (1999), 177-193.

[11]

L. A. Medeiros, On a new class of nonlinear wave equations, J. Math. Appl., 69 (1979), 252-262.

[12]

G. P. Menzala, On classical solutions of a quasilinear hyperbolic equation, Nonlinear Analysis, 3 (1978), 613-627.

[13]

D. C. Pereira, Existence, uniqueness and asymptotic behaviour for solutions of the nonlinear beam equation, Nonlinear Analysis, 14(8) (1990), 613-623.

[14]

O. C. Ramos, Regularity property for the nonlinear beam operator, An. Acad. Bras. Ci., 61(1) (1989), 15-24.

[15]

J. E. M. Rivera, Smoothness effect and decay on a class of non linear evolution equation, Ann. Fac. Sc. Toulouse, I(20) (1992), 237-260.

[16]

P. J. Olver, Applications of Lie groups to differential equations, Springer-Verlag, 1986.

[17]

S. K. Woinowsky, The effect of axial force on the vibration of hinged bars, Appl. Mech., 17 (1950), 35-36.

show all references

References:
[1]

M. Abramowitz and I. A. Stegun, Handbook of Mathematical Functions, New York: Dover, 1972.

[2]

G. W. Bluman and J. D. Cole, The general similarity solution of the heat equation, J. Math. Mech., 18 (1969), 1025-1042.

[3]

J.M. Ball, Initial boundary value problems for an extensible beam, J. Math. Analysis Appl., 42 (1973), 61-90.

[4]

G. W. Bluman and S. Kumei, Symmetries and differential equations, Springer-Verlag, 1989.

[5]

E. Burgreen, Free vibrations of a pinended column with constant distance between pinendes, J. Appl. Mech, 18 (1951), 135-139.

[6]

B. Champagne, W. Hereman, and P. Winternitz, The computer calculation of Lie point symmetries of large systems of differential equations, Com. Phys. Comm., 66 (1991), 319-340.

[7]

R. W. Dickey, Free vibrations and dynamics buckling of extensible beam, J. Math. Analysis Appl. 29 (1970).

[8]

P. A. Djondjorov, Invariant properties of timoshenko beam equations, International Journal of Engineering Science, 33 (1995), 2103-2114.

[9]

J. G. Eisley, Nonlinear vibrations of beams and rectangular plates, Z. angew. Math. Phys., 15 (1964).

[10]

J. Ferreira, R. Benabidallah, and J. E. Mu{\ n}oz Rivera, Asymptotic behaviour for the nonlinear beam equation in a time-dependent domain, Rendiconti di Matematica, Serie VII, 19 (1999), 177-193.

[11]

L. A. Medeiros, On a new class of nonlinear wave equations, J. Math. Appl., 69 (1979), 252-262.

[12]

G. P. Menzala, On classical solutions of a quasilinear hyperbolic equation, Nonlinear Analysis, 3 (1978), 613-627.

[13]

D. C. Pereira, Existence, uniqueness and asymptotic behaviour for solutions of the nonlinear beam equation, Nonlinear Analysis, 14(8) (1990), 613-623.

[14]

O. C. Ramos, Regularity property for the nonlinear beam operator, An. Acad. Bras. Ci., 61(1) (1989), 15-24.

[15]

J. E. M. Rivera, Smoothness effect and decay on a class of non linear evolution equation, Ann. Fac. Sc. Toulouse, I(20) (1992), 237-260.

[16]

P. J. Olver, Applications of Lie groups to differential equations, Springer-Verlag, 1986.

[17]

S. K. Woinowsky, The effect of axial force on the vibration of hinged bars, Appl. Mech., 17 (1950), 35-36.

[1]

Robert I. McLachlan, Ander Murua. The Lie algebra of classical mechanics. Journal of Computational Dynamics, 2019, 6 (2) : 345-360. doi: 10.3934/jcd.2019017

[2]

Richard H. Cushman, Jędrzej Śniatycki. On Lie algebra actions. Discrete and Continuous Dynamical Systems - S, 2020, 13 (4) : 1115-1129. doi: 10.3934/dcdss.2020066

[3]

Franz W. Kamber and Peter W. Michor. Completing Lie algebra actions to Lie group actions. Electronic Research Announcements, 2004, 10: 1-10.

[4]

Oǧul Esen, Hasan Gümral. Geometry of plasma dynamics II: Lie algebra of Hamiltonian vector fields. Journal of Geometric Mechanics, 2012, 4 (3) : 239-269. doi: 10.3934/jgm.2012.4.239

[5]

Giovanni De Matteis, Gianni Manno. Lie algebra symmetry analysis of the Helfrich and Willmore surface shape equations. Communications on Pure and Applied Analysis, 2014, 13 (1) : 453-481. doi: 10.3934/cpaa.2014.13.453

[6]

Pengliang Xu, Xiaomin Tang. Graded post-Lie algebra structures and homogeneous Rota-Baxter operators on the Schrödinger-Virasoro algebra. Electronic Research Archive, 2021, 29 (4) : 2771-2789. doi: 10.3934/era.2021013

[7]

Mark Wilkinson. A Lie algebra-theoretic approach to characterisation of collision invariants of the Boltzmann equation for general convex particles. Kinetic and Related Models, 2022, 15 (2) : 283-315. doi: 10.3934/krm.2022008

[8]

Wenjun Liu, Yukun Xiao, Xiaoqing Yue. Classification of finite irreducible conformal modules over Lie conformal algebra $ \mathcal{W}(a, b, r) $. Electronic Research Archive, 2021, 29 (3) : 2445-2456. doi: 10.3934/era.2020123

[9]

Charalampos Evripidou, Pavlos Kassotakis, Pol Vanhaecke. Integrable reductions of the dressing chain. Journal of Computational Dynamics, 2019, 6 (2) : 277-306. doi: 10.3934/jcd.2019014

[10]

Vladimir S. Gerdjikov, Rossen I. Ivanov, Aleksander A. Stefanov. Riemann-Hilbert problem, integrability and reductions. Journal of Geometric Mechanics, 2019, 11 (2) : 167-185. doi: 10.3934/jgm.2019009

[11]

María Rosa, María S. Bruzón, M. L. Gandarias. A model of malignant gliomas throug symmetry reductions. Conference Publications, 2015, 2015 (special) : 974-980. doi: 10.3934/proc.2015.0974

[12]

Marat Akhmet, Ejaily Milad Alejaily. Abstract similarity, fractals and chaos. Discrete and Continuous Dynamical Systems - B, 2021, 26 (5) : 2479-2497. doi: 10.3934/dcdsb.2020191

[13]

Paul Breiding, Türkü Özlüm Çelik, Timothy Duff, Alexander Heaton, Aida Maraj, Anna-Laura Sattelberger, Lorenzo Venturello, Oǧuzhan Yürük. Nonlinear algebra and applications. Numerical Algebra, Control and Optimization, 2021  doi: 10.3934/naco.2021045

[14]

Philippe Jaming, Vilmos Komornik. Moving and oblique observations of beams and plates. Evolution Equations and Control Theory, 2020, 9 (2) : 447-468. doi: 10.3934/eect.2020013

[15]

Neşet Deniz Turgay. On the mod p Steenrod algebra and the Leibniz-Hopf algebra. Electronic Research Archive, 2020, 28 (2) : 951-959. doi: 10.3934/era.2020050

[16]

Hari Bercovici, Viorel Niţică. A Banach algebra version of the Livsic theorem. Discrete and Continuous Dynamical Systems, 1998, 4 (3) : 523-534. doi: 10.3934/dcds.1998.4.523

[17]

Colin Rogers, Tommaso Ruggeri. q-Gaussian integrable Hamiltonian reductions in anisentropic gasdynamics. Discrete and Continuous Dynamical Systems - B, 2014, 19 (7) : 2297-2312. doi: 10.3934/dcdsb.2014.19.2297

[18]

Marcio Antonio Jorge da Silva, Vando Narciso. Attractors and their properties for a class of nonlocal extensible beams. Discrete and Continuous Dynamical Systems, 2015, 35 (3) : 985-1008. doi: 10.3934/dcds.2015.35.985

[19]

Vilmos Komornik, Anna Chiara Lai, Paola Loreti. Simultaneous observability of infinitely many strings and beams. Networks and Heterogeneous Media, 2020, 15 (4) : 633-652. doi: 10.3934/nhm.2020017

[20]

Mounir Afilal, Abdelaziz Soufyane, Mauro de Lima Santos. Piezoelectric beams with magnetic effect and localized damping. Mathematical Control and Related Fields, 2021  doi: 10.3934/mcrf.2021056

 Impact Factor: 

Metrics

  • PDF downloads (83)
  • HTML views (0)
  • Cited by (0)

[Back to Top]